Is their any medicine therapy for someone who is type 2 hypoglycemic?

By funnygirl98 Latest Reply 2014-06-05 18:13:22 -0500
Started 2014-05-30 11:59:35 -0500

I have been wondering about the different types of medicine for type 2 diabetics. My question to u all is that do they have any oral meds or injections to help me regulate my blood sugars better. I've seen this pen not insulin shot and they claim it will help regulate ur sugars beeter. Does anyone know about this? Please let me know and ur thoughts on the subject. Thank you all;-)

19 replies

Chopstix 2014-06-05 12:53:45 -0500 Report

YES talk to your doctor. Your dosage may be too high or you may be on too many meds. One of the meds I was on when first diagnosed made my feet hurt. When it 1st started I was about 10 minutes walk from the house. That was a big no go! I stopped taking the meds(glucophlage, Lipitor, lisinopril, diabeta) until my feet felt normal. Once my feet felt fine I started back on the meds one by one until I had one more to start back taking. It was the diabeta! I told that idiot doctor and we got into an argument. Than I quickly changed doctors. That was the idiot that told me unloading a 53 feet trailer manually was not exercise. I have done a lot of reading and research since 2005 and as of August 2013 I am off any diabetic medicines. The best to you and you have found one of the best places to obtain information on dealing with diabetes…

niteow1947l 2014-06-02 14:08:40 -0500 Report

Hi. My name is Carolyn, and I am a new diabetic, it is very scary for me, I also have Broken Heart Syndrome, I take a pill in the mornings , and I use the needle pen at bed time. I was tole that if my sugar dropped to 70 to drink some orange juice or eat some peanut butter. This has happened several times, I start shaking in side and start sweating like crazy. Not to much fun in that, I haven, t told my Dr. yet .my Dr. Did tell me that by using the pen insulin that it would last 12 hrs. Does anyone have any suggestions for me? Thank You Carolyn

jayabee52 2014-06-05 14:32:35 -0500 Report

Howdy Carolyn
WELCOME to DC. Sorry you qualify for this shindig but since you do I am glad you're here!

When your Blood Glucose (BG) drops below 70 mg/dl and you feel the symptoms of having a hypo (confusion, shaking, sweaty) only then do you treat for a low. The best way to treat a hypo is to follow the "15/15 rule" You can find it described here ~ Drinking the OJ is OK but seek go get 15 grams of the OJ. The peanut butter doesn't come until later, as it is not the best to bring up one's BG levels quickly. Once your BG returns to more normal, then you eat the P-butter as it is a protein and the protein digests slowly so as to keep one's BG from falling again.

I agree with Steve. tell your Dr about your hypos. Perhaps Dr will need to adjust your dosage on your injection due to your hypos.

God's best to you and yours
James Baker

funnygirl98 2014-06-05 18:13:22 -0500 Report

Hi rebdee;-) In order to start a message on ur wall u just click on the tab up top that says send message and when ur done writing click on post reply button;-) Hope this helps u and I'm glad to hear ur doing much better with ur blood sugars again;-)

Sheila Dentico
Sheila Dentico 2014-06-02 14:03:48 -0500 Report

Like others have said, best to talk with doctor and dietian. I was diagnosed with type2 about 6 years ago. At first, my dr had me on Metformin and Glipizide (both oral meds), and I DRASTICALLY changed my diet. Within 3-4 months, my BS stabalized and the dr tried cutting all meds in half. That was not that good, so instead he had me stop the Glipizide and go back to same doseage of the Metformin. That seems to be working. Metformin and Glipizide do different things and work in your body differently. Your doctor would have other suggestions maybe.

RebDee 2014-05-30 16:29:45 -0500 Report

Funnygirl98: Now that you are my friend on Diabetic Connect, how do you initiate a message? So far, I can only answer messages sent to me. RebDee42

RebDee 2014-05-30 16:28:20 -0500 Report

I am an insulin pump person and love it. However, not that I am losing weight and taking medication for Hydrobacter and Candida, both stomach bugs that I never heard of and didn't know I had, my pump was actually giving me too much insulin and I started having blood sugars from 80-54 (much too low) so I went to my Endocrinologist and she changed my pump settings so now I am ok again. RebDee42

Just Joyce
Just Joyce 2014-05-30 15:32:43 -0500 Report

You should discuss this with your doctor who is better equipped to answer this question and other questions you have about medications for diabetes.

Glucerna 2014-05-30 15:24:36 -0500 Report

Since you're not taking medication and are having hypoglycemia, meeting with a registered dietitian is going to be really helpful. She'll review what you usually eat and drink and give you suggestions on how to avoid hypoglycemia. ~Lynn @Glucerna

4mouseketeers 2014-05-30 12:37:30 -0500 Report

I did take this medicine for awhile: Liraglutide (brand name Victoza) stimulates insulin production while suppressing the liver‘s glucose output and may cause weight loss. It can initially cause nausea, which may get better or go away with time. If you are taking this medication your doctor may monitor your blood work to check if your pancreas is working well. - See more at:

It definitely cased nausea very badly. I quit taking it. Not sure my doctor believed how sick to my stomach it made me.

haoleboy 2014-05-30 12:09:59 -0500 Report

this is something you would need to discuss with your doctor.
just curious … what medication (if any) are you currently taking?


funnygirl98 2014-05-30 13:44:01 -0500 Report

right now im trying to control it with diet and because I'm a hypoglycemic I have to carry around glucose tablets because when my sugar drops it drops down to the low 30's to high 20's not constant but more times than not. I'm going to talk to my dr about putting me on that non insulin shot once a day and c if i can keep myself better stablized.

Trudie Ann
Trudie Ann 2014-06-01 16:02:28 -0500 Report

I take metformin, I also always keep glucose tabs with me in case of lows striking me if I'm away from home. At home I like to drink a glass of orange juice. This is one of the perps of type 2 diabetic for some of us, you can go high or low. If I go much below 90 I am too low for me. Everyone is different on what low's they can tolerate.
Talk to your doctor about this, and also see if you can make an appointment with a diabetic dietitian.
Best wishes.

haoleboy 2014-05-30 14:20:42 -0500 Report

I applaud your efforts to try and control your diabetes with out meds … good luck with that.
Those lows have to be tough. In the seven years since I have been diagnosed I think the lowest BGL I ever had was a 78.


roxann 2014-05-30 15:24:23 -0500 Report

had kidney cancer in oct 2013 then hernia feb and april the robotic surgery freeze messed my whole insides bad